Wellbutrin may help.
Date: 25 January 2005
Author: Richard A Friedman
Medical News Summary (summary of medical news story as reported by New York Times): Early reports that selective serotonin reuptake inhibitors (SSRI’s) used to treat depression caused sexual function related side effects in only 10-20% of patients have now been proven wrong. Most patients seem to have their sexually health affect in some way to some degree. The inaccuracy of early studies stemmed from the fact that subjects were expected to volunteer any side effects that arose and naturally, due to the nature of the topic, many failed to do so. A subsequent study was more direct about asking about the incidence of any sexual side effects which resulted in an increase to 40-50%. One woman who complained of sexual dysfunction while undertaking SSRI treatment was prescribed Wellbutrin which comes from a different class of antidepressants. She found that her libido was restored within weeks. Other patients taking Wellbutrin have noted a dramatic increase in sexual functioning which is probably due to the drugs stimulation of
dopamine activity which can enhance sexual pleasure.
Source: The New York Times